Academic Journals Database
Disseminating quality controlled scientific knowledge

A Case of Mixed Connective Tissue Disease Associated with Graves’ Disease

ADD TO MY LIST
 
Author(s): M.Erkan Kozanoglu | İlke Coskun Benlidayi | Murat Sert

Journal: Turkish Journal of Rheumatology
ISSN 1300-5286

Volume: 23;
Issue: 03;
Start page: 100;
Date: 2008;
VIEW PDF   PDF DOWNLOAD PDF   Download PDF Original page

Keywords: Graves’ disease | mixed connective tissue disease

ABSTRACT
A 23-year-old housewife admitted to hospital complained swelling, pain and skin color changes in both hands, and generalized rthralgia and myalgia. She had a butterfly malar rash, puffy hands, arthritis affecting the right second and third proximal interphalangeal and left knee joints. Anti-nuclear antibody was positive, anti-ribosomal nuclear protein antibody titer was found to be increased, C-reactive protein and erythrocyte sedimentation rate were slightly higher. Mixed connective tissue disease was diagnosed on the basis of the findings of synovitis, Raynaud’s phenomenon and positive anti-ribosomal nuclear protein antibody and the patient was administered on a combination of oral prednisolone and methotrexate. After one year, a significant increase in the serum free T3 and free T4 and a suppression in thyroid stimulating hormone levels were noted. Both anti-microsomal and anti-thyroglobulin antibodies were also found to be increased. Thyroid scintigraphy with Tc-99 pertecnatat revealed a diffuse uptake pattern. The patient was diagnosed with Graves’ disease and treated with anthythyroid drugs for 6 months and then radioactive iodine-131 ablation. In conclusion, here we report a case with mixed connective tissue disease associated with Graves’ disease which is an uncommon data in literature.
Why do you need a reservation system?      Save time & money - Smart Internet Solutions